Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 330, NWS Atlanta, GA

June 7, 2005DeKalb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 7, 2005, 6:09 PM EDT for DeKalb County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 6:09 PM EDT (22:09 UTC)
Expired
Jun 7, 2005, 6:45 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County DeKalb County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 072209
SVRFFC
GAC089-072245-
/O.NEW.KFFC.SV.W.0330.050607T2209Z-050607T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEKALB COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DRUID HILLS...AND MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUCKER...STONE MOUNTAIN...DUNWOODY...DORAVILLE...DECATUR...
  CLARKSTON...CHAMBLEE AND AVONDALE ESTATES.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3390 8441 3370 8434 3384 8409 3401 8425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:45 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 7, 5:45 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT TUE JUN 7 2005

.SHORT TERM...
WAS TEMPTED TO JUST PLAGIARIZE MY DISCUSSION FROM YESTERDAY...FEELS
LIKE I HAVE BEEN WRITING THE SAME THING DAY AFTER DAY. BUT...UNTIL
THIS PATTERN CHANGES THERE IS NOT MUCH ELSE TO SAY. UPPER RIDGE
REMAINS OVER THE SOUTHEASTERN U.S. THROUGH THE SHORT TERM FORECAST
PERIOD WITH THE PERSISTENT WESTERN ATLANTIC RIDGE ANCHORED OVER THE
REGION AS WELL. CURRENT MODEL RUNS SHOW THIS PATTERN REMAINING LOCKED
IN PLACE FOR THE NEXT SEVERAL DAYS. ABUNDANT LOW LEVEL MOISTURE ALSO
REMAINS IN PLACE SO SCATTERED...MAINLY DIURNAL...CONVECTION WITH AT
OR ABOVE NORMAL TEMPERATURES SHOULD CONTINUE.

.LONG TERM...
OVERALL PATTERN REMAINS RELATIVELY UNCHANGED...SEE DISCUSSION
ABOVE...THROUGH THE EXTENDED FORECAST PERIOD ALTHOUGH A NEW WRINKLE
HAS EMERGED THAT MAY MAKE THINGS A LITTLE MORE INTERESTING BY THE
WEEKEND. GFS MODEL BRINGS A PRETTY STOUT LOW ACROSS THE GULF OF
MEXICO LATE IN THE WEEK. WESTERN ATLANTIC RIDGE KEEPS THIS FEATURE
WELL WEST OF THE FORECAST AREA...MOVING IT INTO AND THEN UP THE LOWER
MISSISSIPPI VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER...
THE GFS DOES SPREAD HIGHER MOISTURE INTO THE REGION AROUND THE EDGE
OF THIS SYSTEM. I HAVE NOT BOUGHT INTO THIS COMPLETELY SINCE THE GFS
HAS BEEN GENERATING SIMILAR SYSTEMS THE PAST WEEK OR SO THAT HAVE NOT
PANNED OUT...BUT WE WILL HAVE TO KEEP AN EYE ON THIS ONE.
OTHERWISE...DIURNAL CONVECTION SHOULD CONTINUE THROUGH THE EXTENDED
PERIOD WITH AT OR ABOVE NORMAL TEMPERATURES.

&&

.AVIATION...MAINLY DIURNAL CONVECTION CONTINUING INTO THE EVENING...
THEN DISSIPATING. MOSTLY MID/HIGH CLOUDS OVERNIGHT...EXCEPT SOME
LOCAL LOW IFR CEILINGS AND VISIBILITY DUE TO LINGERING LOW LEVEL
MOISTURE AND FOG. SOUTHWEST WINDS BECOMING LIGHT AND VARIABLE AFTER
00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         68  83  69  83 /  40  60  40  50
ATHENS          66  86  68  83 /  40  60  40  50
GAINESVILLE     66  85  67  81 /  40  60  40  50
ROME            66  86  67  85 /  40  60  40  50
COLUMBUS        70  87  70  87 /  40  60  40  50
MACON           69  87  69  87 /  40  60  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20/41
Hazardous weather outlook, Jun 7, 11:34 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT TUE JUN 7 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1134 AM EDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING...

.SYNOPSIS...
A WEAK PRESSURE PATTERN AT THE SURFACE WILL REMAIN OVER GEORGIA AS
TROPICAL MOISTURE MOVES ACROSS THE STATE.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALIZED HEAVY RAIN.

.DISCUSSION...
SURFACE HEATING AND LINGERING OUTFLOW BOUNDARIES FROM YESTERDAYS
THUNDERSTORMS WILL AID IN THUNDERSTORM DEVELOPMENT...MAINLY THIS
AFTERNOON. CAPE VALUES WILL BE LESS THAN YESTERDAY WITH VALUES OF
1000 TO 1600 EXPECTED. THE THUNDERSTORMS SHOULD REMAIN BELOW
SEVERE LEVELS...HOWEVER PEA SIZE HAIL AND WINDS GUSTING TO NEAR 40
MPH ARE POSSIBLE.

ALSO...DUE TO LIGHT WIND SPEEDS ALOFT...THE THUNDERSTORMS WILL BE
NEARLY STATIONARY. THEREFORE THERE IS A THREAT OF LOCALIZED HEAVY
RAIN WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD
PRODUCE BRIEF LOCALIZED FLOODING OF SMALL STREAMS AND LOW SPOTS IN
ROADS AND HIGHWAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON
AND EVENING.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 7, 4:22 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT TUE JUN 7 2005

GAZ076-085-086-072100-

422 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 500 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES NORTHEAST OF WADLEY TO MEEKS. THE
LINE OF THUNDERSTORMS WERE NEARLY STATIONARY.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THE AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN ALSO BE EXPECTED WITH
THESE STORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY
REDUCE VISIBILITIES. DUE TO THE SLOW MOVEMENT OF THESE STORMS
PONDING OF WATER ON ROADWAYS IS LIKELY.
Special weather statement, Jun 7, 4:34 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT TUE JUN 7 2005

GAZ031-042-052-072115-

434 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN HEARD...CARROLL AND PAULDING COUNTIES UNTIL 515 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM UNION TO TEMPLE TO
EPHESUS...MOVING NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE
STORMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THESES
STORM ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 515 PM EDT.
Special weather statement, Jun 7, 4:55 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT TUE JUN 7 2005

GAZ097-098-072145-

455 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN
TREUTLEN AND LAURENS COUNTIES UNTIL 545 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SOPERTON TO LOWERY. THE LINE OF
THUNDERSTORMS WERE NEARLY STATIONARY.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE
STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
Special weather statement, Jun 7, 5:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT TUE JUN 7 2005

GAZ086-072200-

523 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN EMANUEL COUNTY UNTIL 600 PM EDT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COVENA. THE STORM WAS NEARLY STATIONARY.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE
COUNTY BY 600 PM EDT.
Special weather statement, Jun 7, 5:33 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT TUE JUN 7 2005

GAZ032-033-072200-

533 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN COBB AND NORTH FULTON COUNTIES UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARIETTA...MOVING NORTHEAST AT 10
MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE
COUNTY BY 600 PM EDT.
Special weather statement, Jun 7, 6:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT TUE JUN 7 2005

GAZ022-032>034-045-072245-

602 PM EDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN IN DEKALB...COBB...GWINNETT...FORSYTH AND FULTON
COUNTIES UNTIL 645 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS KENNESAW TO SANDY SPRINGS TO
DECATUR...MOVING EAST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE
STORMS OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE
COUNTY BY 645 PM EDT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:38 PM EDTSevere Thunderstorm WarningFFCMadison52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.